MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE®, 14V LI-ION RECHARGEABLE BATTERY SET; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE®, 14V LI-ION RECHARGEABLE BATTERY SET; VENTRICULAR (ASSIST) BYPASS
Model Number 2465
Medical Device Problem Codes Premature Discharge of Battery (1057); Mechanical Problem (1384)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/27/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Voluntary mw number(b)(4) was received on 21oct2025.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that on (b)(6) 2024 the patient called the clinic with complaints of batteries not holding charge.The patient arrived at clinic on (b)(6) 2025 with noted damage to 2 batteries.The 2 damaged batteries replaced, and all connectors were cleaned on the universal battery charger and all batteries.The healthcare provider indicated that the patient experienced a product problem that required intervention to prevent permanent impairment/damage.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of the heartmate 14v li-ion battery (serial number unknown) not holding charge and being damaged was not confirmed via this analysis.No product was returned, and no log files were provided for review.Multiple attempts were made to obtain additional information regarding this event; however, no responses were received.The root cause of the reported event was not conclusively determined through this investigation.The relevant sections of the device history records for the 14v battery was unable to be reviewed as no device identifying information was provided.The heartmate 3 left ventricular assist device (lvas) instructions for use (ifu) and the heartmate 3 patient handbook,are currently available.The current revision of the instructions for use (ifu) can be found on the eifu page of the abbott website.The heartmate 3 instructions for use section 3 -- ¿powering the system¿ and the heartmate 3 patient handbook section 3 --¿powering the system¿ detail the appropriate use of the 14v li-ion batteries, including calibration and ensuring the batteries are fully charged prior to use.It is stated that before removing a battery from the battery charger, make sure that the battery has completed its charge or calibration cycle.After removing the battery from the battery charger, use the battery power gauge that is on the battery to check the battery¿s charge level.Heartmate 3 patient handbook section 6 ¿ ¿caring for the equipment¿ and heartmate 3 ifu section 8 ¿ ¿equipment storage and care¿ addresses how to properly care for the equipment.Additionally, heartmate 3 patient handbook section 10 entitled ¿safety checklists¿, provides checklists to assist the patient in performing routine maintenance of the 14v battery, and instructs users to regularly inspect their equipment for damage.Users are encouraged to obtain replacements for all damaged products and to not use equipment that appears damaged.The heartmate 3 patient handbook, section titled "emergency contact list" cautions users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE®, 14V LI-ION RECHARGEABLE BATTERY SET
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23526335
Report Number2916596-2025-07153
Device Sequence Number18397343
Product Code DSQ
UDI-Device Identifier00813024010692
UDI-Public(01)00813024010692
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number2465
Device Catalogue Number2465
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2025
Supplement Date Received by Manufacturer11/19/2025
Initial Report FDA Received Date11/11/2025
Supplement Report FDA Received Date11/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexFemale
Patient Weight112 KG
Patient EthnicityNon Hispanic
Patient RaceWhite